I want to welcome you to the Pain Management and let you know how glad I am that you have found this Forum. You need to understand that there are NO Doctors on this Forum. We are ALL CP (Chronic Pain) Patients that use our own expertise and experiences that we have gained through our own CP issues.
Congratulations on getting off of your meds although I am QUITE concerned about how you will handle your CP when your off of them. However, the Actiq Lollipop is QUITE strong and I think that you REALLY need some guidance from a Physician. I HOPE that you will get an appointment with the NEW PM Doctor and let HIM help you through this period of titration off of the Actiq Lollipop!! I think that you will need it to be perfectly safe and do it with the least amount of w/d symptoms. :)
I wish you the VERY best and hope that you will keep us updated on how you are doing as well as HOW you will be handling your CP. :).........Sherry
I agree with Sherry. It's best to make a tapering plan with the doctor as w/ds can be a nightmare. Some people have a terrible time coming off of medications and some don't. It depends on the situation. The doctor can help you come up with a plan of slow tapering off the medication so that you experience no to little w/ds.
I hope it works well for you!
Welcome to the Pain Mangement Forum. I am glad that you posted but sorry to hear about your pain and the related issues you are facing. .
You've asked yourself some very good questions. These are questions that you will have to face soon.
I admire your courage and successfully discontinue your other opiate medication. Unfortunately this may be the toughest one. Please do not try to do these without a physicians guidance. It can be dangerous.
I found the following on a medical site.
START "Symptoms of Actiq withdrawal can include sweating, malaise, anxiety, depression, cramp-like pains in the muscles, severe muscle and bone aching, leg kicking, yawning, sneezing, tears, severe and long lasting sleep difficulties (insomnia), nausea, vomiting, diarrhea, goose bump skin, cramps, and fever. Some patients complain of a painful condition called “itchy blood”, which results in compulsive scratching causing bruising and open sores on the skin." END
I cannot attest to the accuracy of the above information but it is worrisome. I do know that all potent opiate withdrawal can present concerning issues. So again please don't attempt this without a physician monitoring.
I wish you the very best. I will look forward to learning of your approach and success in the withdrawal process. I am hopeful that you will be active on our forum. Our members are supportive and informational.
Hi All -
Based on your feedback, I will work with a PM to wean off this final med. I do believe I am experience many of these side effects at night, as my last med is at 6:00 p.m., as I am currently taking the prescribed 4 x's a day. That means 12 hours until my next dosage. The evenings are difficult. I do experience many of the symptoms Tuck mentions as withdrawal symptoms, so my hubby and I wonder if I am going through a mini withdrawals everynight. Not sure.
I will let you know the outcome, as there doesn't seem to be much out on the internet about this. I think it is important to share experiences for others that are going through this.
Re: the pain afterwards, I will be smart about that. My goal this year was to get off the pain meds. I have done well. I will determine the true level of pain once off this. Right now, perhaps it is a bit masked. Perhaps I will need something, and if so, I will figure that out. I am not saying living on pain meds is unhealthy, it is just not what I want to do with my life.
I plan to stay on these boards and try to help others. Sharing my experiences is something I would like to do. I have lived in a bubble for 7 years, without any one knowing what I was truly going through, other than my husband. What a saint he has been. What I have learned, if you look "fine" everyone thinks you are fine, and treats you accordingly.
Thanks much for your kindness .. and I will let you know sooner than later, what happens.
Thank you for sharing your decision with us. I am also happy to hear that you will be sharing your experiences.
You are so very right: If you look "fine" you certainly must be great! I've encountered that opinion and attitude since my MVA some years ago. There's an old song that goes something like, "It's not how you feel, it's how you look...and You Look Marvelous."
It's frustrating to say the least. I recently had an acute medical issue based on my old injuries. I lost 38 lbs in two months without one moment of dieting. Of course everyone thinks I look Marvelous! No one realizes that often I was (and sometimes still am) suffering with extreme....."can't tolerate it one more second" pain. But I Look Marvelous...which is all that really matters!! Not. :) :)
You are very fortunate to have such a supportive and understanding husband. They can be hard to come by. I have the same.....and I never cease to count my blessings.
You'll look forward to your participation in our community... And of course your continued updates.
What is the reason you have weaned yourself before? Are you just concerned about becoming addicted? If the pain meds are helping then why stop?
Thanks for your mail. I had surgery on C5/C6 7 years ago April. Pretty much lost use of my left arm. After much occupational and physcial therapy have regained use of the arm, but the pain is still there. In recent years, the pain became more tolerable, and then recently, it seems to be "bad" on certain days. Do I have pain everyday, yes. Is it tolerable, sometimes. I want to see what it is like without pain medicine. Am I living in a fantasy world, maybe, But, my goal for this year, was to wean off all pain meds just to see what it would be like. My PM doctor was suppportive of this. I had visits quarterly. To answer your question re: addiction: I have always been told by everyone in the medical field I am not an addictive person, and I know I am not an addictive person. I truly want to see what my world will be like without meds. Is there an issue with this? (am not being out of line here, I am just trying to understand the thought process). If someone is trying to test the waters, and see that life could be like without pain meds, is that wrong? For me, I think can't hurt to try, that's all.
Hi Tuck -
You make me laugh with your .. YOU LOOK MARVELOUS!! You are soo right on the money. There were days that I could have run out of the room or left a party, wedding reception. family function, what have you, but you put the lovely "face" on, and "everything is fine" words out of your mouth, just to make those around you comfortable.
I do hope your days are tolerable. Am sorry for your suffering. Your kindness is truly appreciated. I feel lucky to have found someone like you to help me through a difficult time in my life. Seems like you are a life saver on these boards. Thank you!
Have a great day ..
You are so kind!! Thank You!
We are all here for one another....it's what makes this chronic pain tolerable...even on days that it is not tolerable. Our MedHelp friend's on this PM Forum...."get it."
By the way...You DO look Marvelous! :) :)
I hope you have a great day also!